The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Choosing Your MedsChoosing Your Meds
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Truvada and Isentress PEP effects

Jun 24, 2014

Hi Dr Young I am on day 14 of my PEP and I haven't had any real side effects other than at times it feels like my skin is "tight /burning" (though not severe at all) and I feel that in my scalp as well. I read somewhere this can cause hair to fall out//if it permanent?? I'm on this for 14 more days. Are there any long term effects I should be concerned with for just 28 day treatment? can this come back and haunt me ? Thanks so much

Response from Dr. Young

Hello and thanks for posting.

In general, PEP with Truvada and Isentress is extremely well tolerated and causes no long-term toxicities.

Hair loss is a very rarely reported side effect of Truvada (it's not even clear if it's the cause), and should be reversible if it occurs, upon discontinuation of the medication.

Hope that helps, BY

Did I ruin my meds?!?
Stribild taken with food

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint